Alert archive / Oregon / Storm Warnings in 2011
Storm Warning 5, NWS Portland, OR
NWS Portland, OR issued this storm warning at Sep 25, 2011, 8:53 PM PDT. It took effect at Sep 26, 2011, 5:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2011, 8:53 PM PDT (03:53 UTC)
- In effect from
- Sep 26, 2011, 5:00 AM PDT
- Expired
- Sep 26, 2011, 2:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
225 WHUS76 KPQR 260353 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 853 PM PDT SUN SEP 25 2011 PZZ250-270-261200- /O.CON.KPQR.SW.Y.0050.000000T0000Z-110926T1200Z/ /O.CON.KPQR.SI.Y.0107.110926T0600Z-110926T1200Z/ /O.UPG.KPQR.GL.W.0027.110926T1200Z-110927T0000Z/ /O.NEW.KPQR.SR.W.0005.110926T1200Z-110926T2100Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 853 PM PDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...STORM WARNING IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT MONDAY. THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SEAS: AROUND 10 FT TONIGHT...THEN BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS MONDAY. WESTERLY SWELL ARRIVES TUE WITH SEAS APPROACHING 20 FT EARLY TUESDAY. * WINDS: 20 TO 25 KT AFTER MIDNIGHT...INCREASING TO 35 TO 40 KT WITH GUSTS TO 50 KT MONDAY MORNING THROUGH EARLY AFTERNOON. GUSTS TO 60 KT POSSIBLE NEAR SHORE MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ255-275-261200- /O.CON.KPQR.SW.Y.0050.000000T0000Z-110926T1200Z/ /O.CON.KPQR.SI.Y.0107.110926T0600Z-110926T1200Z/ /O.CON.KPQR.GL.W.0027.110926T1200Z-110927T0000Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 853 PM PDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SEAS: AROUND 10 FT TONIGHT...THEN BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS MONDAY. WESTERLY SWELL ARRIVES TUE WITH SEAS APPROACHING 20 FT EARLY TUESDAY. * WINDS: 20 TO 25 KT AFTER MIDNIGHT...INCREASING TO 30 TO 40 KT WITH GUSTS TO 45 KT MONDAY MORNING THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-261200- /O.CON.KPQR.RB.Y.0162.110926T0900Z-110926T1400Z/ /O.NEW.KPQR.RB.Y.0163.110926T1900Z-110927T0300Z/ COLUMBIA RIVER BAR- 853 PM PDT SUN SEP 25 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT MONDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM NOON TO 8 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM NOON TO 8 PM PDT MONDAY. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 2 AM TO 7 AM PDT MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS AROUND 9 FT TONIGHT...BUILDING TO 14 FT MONDAY AFTERNOON. * FIRST EBB: SEAS BUILDING TO 12 FT WITH BREAKERS POSSIBLE DURING THE STRONG EBB AROUND 415 AM MONDAY MORNING. * SECOND EBB: SEAS BUILDING TO 17 FT WITH BREAKERS DURING THE EBB AROUND 445 PM MON AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
2 follow-up statements
680 WHUS76 KPQR 260931 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 231 AM PDT MON SEP 26 2011 PZZ255-275-261745- /O.CON.KPQR.SI.Y.0107.000000T0000Z-110926T1200Z/ /O.CON.KPQR.SW.Y.0050.000000T0000Z-110926T1200Z/ /O.EXT.KPQR.GL.W.0027.110926T1200Z-110927T0300Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 231 AM PDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM PDT THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * SEAS: AROUND 10 FT EARLY THIS MORNING...BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS BY EARLY THIS AFTERNOON. WESTERLY SWELL ARRIVES TUESDAY WITH SEAS APPROACHING 20 FT EARLY TUESDAY MORNING. * WINDS: INCREASING TO 30 TO 40 KT WITH GUSTS TO 45 KT THIS MORNING THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ250-270-261745- /O.CON.KPQR.SI.Y.0107.000000T0000Z-110926T1200Z/ /O.CON.KPQR.SW.Y.0050.000000T0000Z-110926T1200Z/ /O.CON.KPQR.SR.W.0005.110926T1200Z-110926T2100Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 231 AM PDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. * SEAS: AROUND 10 FT EARLY THIS MORNING...BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS BY EARLY THIS AFTERNOON. WESTERLY SWELL ARRIVES TUESDAY WITH SEAS APPROACHING 20 FT EARLY TUESDAY MORNING. * WINDS: INCREASING TO 35 TO 40 KT WITH GUSTS TO 50 KT THIS MORNING THROUGH EARLY AFTERNOON. GUSTS TO 60 KT POSSIBLE NEAR SHORE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ210-261745- /O.CON.KPQR.RB.Y.0162.000000T0000Z-110926T1400Z/ /O.CON.KPQR.RB.Y.0163.110926T1900Z-110927T0300Z/ COLUMBIA RIVER BAR- 231 AM PDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 7 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS AROUND 10 FT EARLY THIS MORNING... BUILDING TO 14 FT THIS AFTERNOON. * FIRST EBB: SEAS BUILDING TO 12 FT WITH BREAKERS POSSIBLE DURING THE STRONG EBB AROUND 415 AM THIS MORNING. * SECOND EBB: SEAS BUILDING TO 17 FT WITH BREAKERS DURING THE EBB AROUND 445 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WEATHER.GOV/PORTLAND
009 WHUS76 KPQR 261615 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 915 AM PDT MON SEP 26 2011 PZZ255-275-262100- /O.UPG.KPQR.GL.W.0027.000000T0000Z-110927T0300Z/ /O.EXA.KPQR.SR.W.0005.000000T0000Z-110926T2100Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 915 AM PDT MON SEP 26 2011 ...STORM WARNING IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * SEAS: AROUND 12 FT THIS MORNING...BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS BY EARLY THIS AFTERNOON. WESTERLY SWELL ARRIVES TUESDAY WITH SEAS APPROACHING 20 FT EARLY TUESDAY MORNING. * WINDS: 30 TO 40 KT WITH GUSTS TO 50 KT THIS MORNING THROUGH EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ250-270-262100- /O.CON.KPQR.SR.W.0005.000000T0000Z-110926T2100Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 915 AM PDT MON SEP 26 2011 ...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... A STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * SEAS: AROUND 12 FT THIS MORNING...BUILDING INTO THE MID TEENS AND POSSIBLY UPPER TEENS BY EARLY THIS AFTERNOON. WESTERLY SWELL ARRIVES TUESDAY WITH SEAS APPROACHING 20 FT EARLY TUESDAY MORNING. * WINDS: 35 TO 40 KT WITH GUSTS TO 50 KT THIS MORNING THROUGH EARLY AFTERNOON. GUSTS TO 60 KT POSSIBLE NEAR SHORE THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-270015- /O.EXT.KPQR.RB.Y.0163.110926T1615Z-110927T1800Z/ COLUMBIA RIVER BAR- 915 AM PDT MON SEP 26 2011 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 AM PDT TUESDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 11 AM PDT TUESDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS AROUND 12 FT THIS MORNING... BUILDING TO 14 FT THIS AFTERNOON AND THEN STAYING STEADY IN THE MID TEENS THROUGH TUESDAY MORNING. * FIRST EBB: STRONG EBB AROUND 445 PM THIS EVENING. * SECOND EBB: STRONG EBB AROUND 5 AM TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Sep 25, 8:25 PM PDT, 28 minutes earlier.
Area forecast discussion, Sep 25, 8:25 PM PDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
825 PM PDT SUN SEP 25 2011
.SYNOPSIS...AFTER A BRIEF BREAK TONIGHT...ANOTHER STRONG FRONTAL
SYSTEM WILL APPROACH THE NORTH COAST ZONES LATE TONIGHT AND MOVE
ONTO MUCH OF THE COAST AND INTO THE NORTH INTERIOR MONDAY. THE COLD
FRONT WILL SAG SOUTH THROUGH THE ENTIRE FORECAST AREA MONDAY NIGHT
AND EARLY TUESDAY. ON MONDAY THE FRONT WILL BRING STRONG WINDS TO THE
COAST AND BREEZY CONDITIONS INLAND...WITH DECENT RAINS SPREADING
SOUTH LATER MONDAY AND MONDAY NIGHT. AN UPPER LEVEL RIDGE IS
EXPECTED TO BRING DRIER WEATHER MID WEEK. LATE IN THE WEEK OR NEXT
WEEKEND ANOTHER TROUGH OF LOW PRESSURE MAY MOVE ACROSS THE REGION.
&&
.SHORT TERM...SHOWERS HAVE DRAMATICALLY DECREASED ACROSS SOUTHWEST
WASHINGTON AND NORTHWEST OREGON AS EXPECTED THIS EVENING...WITH THE
MAIN REMAINING SHOWERS OVER THE CASCADES AND ALONG THE NORTH COAST
ZONES AND WATERS.
THE NEXT SYSTEM IS ON THE JUICY SIDE WITH SOME TROPICAL MOISTURE AND
WILL APPROACH THE NORTH COAST LATE TONIGHT...AND SPREAD IN ALONG A
GOOD PART OF THE COAST AND ACROSS SOUTHWEST WASHINGTON DOWN TO CLOSE
TO PORTLAND ON MONDAY. OUR NORTHERN ZONES MAY SEE SOME DECENT
RAINFALL MONDAY...ESPECIALLY AT THE COAST AND NORTH OF THE COLUMBIA
RIVER. THE WARM FRONT LIFTS NORTH ALONG THE NORTH COAST ZONES MONDAY
MORNING...WITH WHICH WE COULD SEE SOME HIGH WINDS ALONG THE SOUTH
WASHINGTON AND NORTH OREGON COASTS. THE SURFACE GRADIENT IS STRONGER
WITH THIS SYSTEM...AS WELL AS THE LOW LEVEL JET AS EVIDENCED BY WINDS
AT 975 MB...925 MB...AND 850 MB. LOOKING FOR GUSTS IN THE 60S ALONG
THE HEADLANDS AND BEACHES...AND 50 TO 55 MPH IN COASTAL COMMUNITIES.
HAVE ISSUED A HIGH WIND WARNING AS A RESULT FOR THE SOUTH WASHINGTON
AND NORTH OREGON COASTS. WINDS ON THE CENTRAL COAST ARE EXPECTED TO
BE JUST UNDER HIGH WIND CRITERIA.
THE ASSOCIATED COLD FRONT WILL BEGIN TO SAG SOUTH LATE IN THE DAY
MONDAY...AND THEN ACROSS THE ENTIRE AREA MONDAY NIGHT INTO EARLY
TUESDAY. THIS WILL LIKELY BE THE WETTEST PERIOD FOR MOST PEOPLE IN
OUR AREA. WINDS WILL BE QUITE A BIT LIGHTER AS THE FRONT MOVES
THROUGH.
TUESDAY WILL SEE THE PRECIPITATION WANE AS THE FRONT WEAKENS AND
MOVES OUT OF OUR AREA...THOUGH A FEW SHOWERS MAY PERSIST THROUGH THE
AFTERNOON. TOLLESON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...CONSISTENT
WITH PREVIOUS DAYS...MODELS HAVE STRUGGLED WITH BASIC PATTERNS AFTER
ABOUT DAY 4. TODAY...TIMING ISSUES CROP UP AS EARLY AS WED WITH THE
TROUGH COMING IN FROM THE PAC WITH GFS TENDING TO BE THE SLOWEST AT
ALLOWING THE FRONTAL SYSTEM TO APPROACH THE COAST. OVERALL...MODELS
TENDING TO BRING SOME WEAK TROUGHS THROUGH AT THE END OF THE WEEK OR
OVER THE WEEKEND...SO FEEL THAT A FORECAST APPROACHING CLIMATOLOGY
WORKS BEST FRI THROUGH SUN. FOR THU...WILL DO A LITTLE BIT MORE OF A
MODEL BLEND WHILE LEANING ON PERSISTENCE. FOR NOW WILL TRY TO KEEP
MOST OF THE AREA DRY THU...EXCEPT WILL ADD IN A SLIGHT CHANCE OF RAIN
FOR THE N COAST.
&&
.AVIATION...RELATIVELY QUIET EVENING AND OVERNIGHT HOURS IN BETWEEN
SYSTEMS. NEXT SYSTEM PUSHING A WARM FRONT TO THE COAST MON MORNING
WITH VERY WINDY CONDITIONS AS WELL AS MVFR CIGS AND VIS. WINDS EASE
LATE MORNING OR EARLY AFTERNOON. INLAND AREAS EXPECTED TO BE VFR
THROUGH THE DAY MON...THEN TREND TOWARD MVFR LATE IN THE DAY AND
EVENING. EXPECT INLAND AREAS TO REMAIN VFR. ARRIVAL OF HIGHER CLOUDS
OVERNIGHT SHOULD KEEP LOWER STRATUS FROM DEVELOPING.
KPDX AND APPROACHES...VFR TONIGHT AND MONDAY. CHANCES FOR MVFR
CONDITIONS INCREASE MON EVENING...AND AS EARLY AS LATE MON AFTERNOON
FOR WESTERN APPROACHES.
&&
.MARINE...THE NEXT STRONGER LOW TRACKS NORTHWARD OUTSIDE OF 130W
TONIGHT AND MONDAY. WHILE THE OVERALL SYSTEM IS STRONGER THAN THE ONE
THAT JUST DEPARTED...IT IS TRACKING FARTHER NORTH AND WEST. THE
ASSOCIATED FRONT HOWEVER IS EXPECTED TO BRING STORM FORCE GUSTS TO
THE WATERS NORTH OF CASCADE HEAD AND GALES TO THE SOUTH OF CASCADE
HEAD AS IT NEARS LAND. THIS MAY BE A DECENT SYSTEM FOR COASTAL
BARRIER JET DEVELOPMENT. PEAK WINDS ARE EXPECTED BETWEEN 6 AM AND
NOON MON.
THIS NEXT STORM WILL ALSO BRING ELEVATED SEAS. THE WIND MAY CREATE
COMBINED SEAS APPROACHING 20 FT LATER MON AFTERNOON...THEN SUBSIDE
FAIRLY QUICKLY INTO THE MID TEENS BY EVENING. HOWEVER SWELL GENERATED
FURTHER OFFSHORE WILL ARRIVE TUE MORNING. WESTERLY SWELL AROUND 20
FEET FOR THE OUTER WATER AND MID TO UPPER TEENS FOR THE NEAR SHORE
WATERS.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 5 AM TO 2 PM PDT MONDAY FOR NORTH OREGON
COAST.
WA...HIGH WIND WARNING FROM 5 AM TO 2 PM PDT MONDAY FOR SOUTH
WASHINGTON COAST.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 5 AM
PDT MONDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT 60 NM.
STORM WARNING FROM 5 AM TO 2 PM PDT MONDAY FOR COASTAL WATERS
FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT MONDAY
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT
60 NM.
GALE WARNING FROM 5 AM TO 5 PM PDT MONDAY FOR COASTAL WATERS
FROM CASCADE HEAD OR TO FLORENCE OR OUT 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR FROM
2 AM TO 7 AM PDT MONDAY...AND AGAIN FROM NOON TO 8 PM MONDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Sep 25, 5:07 AM PDT, 15 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 507 AM PDT SUN SEP 25 2011 ORZ003>014-WAZ019-020-022-023-039-040-261515- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- SOUTH WASHINGTON CASCADE FOOTHILLS- 507 AM PDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. PZZ210-250-255-270-275-261515- COLUMBIA RIVER BAR- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 507 AM PDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE WATCH FOR MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ001-002-WAZ021-261515- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 507 AM PDT SUN SEP 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GET CLOSE TO HIGH WIND CRITERIA ON MONDAY...AROUND MIDDAY. BEST CHANCES ARE FOR THE SOUTH WASHINGTON AND NORTH OREGON COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY.
In the hours before
Special weather statement, Sep 25, 5:22 PM PDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PORTLAND OR 522 PM PDT SUN SEP 25 2011 ORZ001>014-WAZ019>023-039-040-260830- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... LINCOLN CITY...NEWPORT...FLORENCE...VERNONIA...JEWELL...TRASK... GRANDE RONDE...TIDEWATER...SWISSHOME...ST. HELENS...CLATSKANIE... HILLSBORO...PORTLAND...OREGON CITY...GRESHAM...SALEM... MCMINNVILLE...DALLAS...EUGENE...CORVALLIS...ALBANY...HOOD RIVER... CASCADE LOCKS...MULTNOMAH FALLS...SANDY... SILVER FALLS STATE PARK...SWEET HOME...GOVERNMENT CAMP... DETROIT...SANTIAM PASS...VIDA...LOWELL...COTTAGE GROVE... MCKENZIE BRIDGE...OAKRIDGE...WILLAMETTE PASS...PARKDALE...ODELL... COLDWATER RIDGE VISITORS CENTER...MOUNT ST. HELENS...FRANCES... RYDERWOOD...RAYMOND...LONG BEACH...CATHLAMET...LONGVIEW...KELSO... CASTLE ROCK...STEVENSON...SKAMANIA...VANCOUVER...BATTLE GROUND... WASHOUGAL...TOUTLE...ARIEL...COUGAR 522 PM PDT SUN SEP 25 2011 ...THE DRAMATIC CHANGE IN THE WEATHER THAT OCCURRED SUNDAY WILL CONTINUED MONDAY OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON... THE SECOND OF A PAIR OF EARLY AUTUMN STORMS WILL BRING MORE RAIN AND WIND TO MUCH OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON AGAIN MONDAY AND INTO EARLY TUESDAY. THE NEXT STRONG SYSTEM IS EXPECTED TO APPROACH LATE TONIGHT AND SPREAD MORE RAIN ONSHORE EARLY MONDAY. STRONG GALES ARE LIKELY AGAIN ALONG THE COAST...WITH VERY WINDY CONDITIONS NEAR THE BEACHES AND HEADLANDS AS GUSTS WILL APPROACH 55 MPH. THE RAIN WILL PERSIST INTO MONDAY NIGHT AND THEN DECREASE BY TUESDAY. THE RAIN WILL LIKELY PUT A SIGNIFICANT DAMPER ON WILDFIRES IN MOST OF SOUTHWEST WASHINGTON AND NORTHWEST OREGON. THE CHANGE IN THE WEATHER WILL ALSO IMPACT PEOPLE OUTDOORS...INCLUDING MAKING CONDITIONS VERY DANGEROUS FOR CLIMBING ANY OF THE AREA MOUNTAIN PEAKS. BE SURE TO MONITOR YOUR FAVORITE WEATHER SOURCES FOR THE LATEST UPDATES TO THIS SIGNIFICANT CHANGE IN THE WEATHER OVER SOUTHWEST WASHINGTON AND NORTHWEST OREGON EARLY THIS WEEK. FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:52 PM PDT | High Wind Warning | PQR | 22 hr | |
| Sep 25, 8:53 PM PDT | Small Craft Advisory for Rough Bar | PQR | 3 days | |
| Sep 26, 2:35 PM PDT | Gale Warning | PQR | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.